NEW STUDY! Parasym Plus™ for Multiple Sclerosis › Forums › PrettyIll.com Discussion › POTS › Diamox Side Effects?? I am so loopy! › Reply To: Diamox Side Effects?? I am so loopy!
I have read that beta blockers can cause mast cells to degranulate, and I can just see that turning into a horrible cycle. My newer primary care doctor gave me one months worth of xanax while we trying to figure out what was going on (before I figured out myself that I had POTS and found a POTS cardiologist to confirm it). I made that xanax last a month and a half, but now that doctor won’t refill it. :/ My POTS cardiologist doesn’t prescribe xanax because he explained that it isn’t true anxiety… it’s a haywire autonomic thing. I was just using it to help when I have a freak out attack, and to help me sleep. I take Magnesium Citrate at night.
My friend, did your POTS doctor check to see if you have hyperadrenergic POTS? If so, we have HUGE levels of norepinephrine and xanax is a God-send for that. If someone stopped my xanax suddenly like that, I’d hang him by his toe-nails. Going off of xanax, if necessary, should be very gradual. Heavens. I’m so sorry… Great on the magnesium for so many reasons. If you do have high norepi, that drains us of magnesium. Low magnesium contributes to hydrocephalus… You see the vicious circle here? Beta-blockers can cause mast cell degranulation, but some folks do OK. For me, I FELT worse. I needed the higher heart rate to try to get blood up into my brain! And boy, howdy, can that stuff cause depression! It sneaks up on you. Scary. I’m not telling you what to take or not take, of course, but am telling you MY experiences on this. Did you see my lecture at ISNVD? I think vagus nerve compression is the cause of our fast heart rate (and lots of other stuff). Hang on, ’cause it’s about to get more interesting! 🙂 Diana